How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 32213
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

Good morning Dr, I'm still not well. I keep having diarrhea.

Customer Question

Good morning Dr, I'm still not well. I keep having diarrhea. It's been a week now. Yesterday I didn't go to the toilet but today I've been 3 times already. 1st time it was thin stools and the other 2 diarrhea. I'm worried this could be something more serious? Thanks
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Chip replied 2 years ago.
Hi. Your age and gender please? Any abdominal pain or fever? Any nausea or vomiting?
Customer: replied 2 years ago.
Hi, it all started a week ago. I was prescribed Co-Amoxiclav 500/125, 3 times a day by a nurse for a urine infection that ultimately I didn't have. 4 days into the treatment and I had a tablet followed by a pizza. That night I had bad intestine pain only. Following morning I had a coffee followed by another co-amoxiclav tablet and I had bad diarrhea a few times with Bas bloating. I stopped taking the tablets following the nurse advice. Monday I was ok but Tuesday morning, out of the blue I had an episode of diarrhea and like this the rest of the week. I've had thinner stools everyday until yesterday that I didn't pass any stools all day and this morning diarrhea
4 times, the last time it being mucus. Now I feel like I still haven't empire my bowels. I'm on my period and I'm 36yrs old.
Conditions: IBS, Gilbert Syndrome, hernia hiatus.
Expert:  Dr. Chip replied 2 years ago.
OK. We can certainly continue after this if you'd like. While diarrhea can be a side effect of the antibiotic you took, at this point since the diarrhea has continued even after you've stopped the antibiotic it isn't likely just a side effect. One possibility would be a C diff infectious colitis but it could also be E coli or salmonella. Any diarrhea that lasts this long requires a stool culture to detect a bacterial enteritis and an appropriate antibiotic for that is needed. For now you can try the BRAT diet--bananas, rice, applesauce and toast--an a lactobacillus probiotic to help with the diarrhea.